Alert archive / Michigan / Special Weather Statements in 2022
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Sep 19, 2022, 2:21 AM EDT for Van Buren County, Michigan. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2022, 2:21 AM EDT (06:21 UTC)
- Expired
- Sep 19, 2022, 2:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 40
County Van Buren County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WWUS83 KIWX 190621
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
221 AM EDT Mon Sep 19 2022
MIZ177-190645-
Northern Berrien MI-
221 AM EDT Mon Sep 19 2022
...A strong thunderstorm will impact portions of northeastern Berrien
County through 245 AM EDT...
At 220 AM EDT, Doppler radar was tracking a strong thunderstorm over
Coloma, or near Benton Heights, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Lake Michigan Beach, Paw Paw Lake, Riverside, Spinks Corners
and Millburg.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 29 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4207 8622 4207 8651 4213 8647 4224 8636
4224 8622
TIME...MOT...LOC 0620Z 264DEG 33KT 4215 8634
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Sep 19, 2:01 AM EDT, 20 minutes earlier.
Area forecast discussion, Sep 19, 2:01 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 201 AM EDT Mon Sep 19 2022 .SYNOPSIS... Issued at 150 AM EDT Mon Sep 19 2022 Numerous showers and scattered can be expected the rest of the night. The activity will move east of the area by early morning. Another front will bring a chance of showers midweek, followed by much cooler temperatures for the rest of the week. && .UPDATE... Issued at 925 PM EDT Sun Sep 18 2022 Water vapor imagery at 01Z this evening indicates base of an upper level short wave trough working across northern Iowa. Broad downstream 925-850 mb theta-e advection is ongoing this evening across northern Illinois, and this advective forcing will continue to shift eastward across the southern Great Lakes late evening into the overnight. The combination of this increased low level moisture and eastward advection of an elevated mixed layer from the Mid MS River Valley will support eastward shift to 1000 J/kg MLCAPE axis from Illinois into the local area overnight. Some veering of low level winds with some enlargement of hodographs across northeast Illinois into far northwest Indiana noted in near term guidance, but much of this shear will reside below effective parcel heights. Not much change from previous forecast thinking in a marginal threat of severe storms during the overnight hours given maintenance of respectable mid level lapse rates across the area, and larger scale pre-frontal forcing shifting across the area. Larger message still for primarily sub-severe storms capable for 40+ mph wind gusts, some hail, and locally heavy downpours. Greatest threat of locally heavy rain still appears to be south of the US 30 corridor as upwind and downwind Corfidi vectors generally support a southeast propagation with upstream convection overnight. Previous forecast grids appear to have above trends well in hand, and only minor tweak was to delay PoPs an hour or two late this evening. && .SHORT TERM...(Tonight and Monday) Issued at 212 PM EDT Sun Sep 18 2022 Upstream shortwave over ND will drive ewd this period in tandem with deeper wave reflection aloft over cntrl MB. Cold front in attendant with upper trough even slower per 12Z model guidance and passes around daybreak Monday. Nevertheless prefrontal trough forcing in concert with favorable low level moistening will support showers and a few storms well after midnight. More concerted mass flux within LLJ nose will hold well w/sw overnight, directing more vigorous convection from se IA this evening through cntrl IL and into cntrl IN late. Little if any severe risk anticipated as instability plume is intercepted well w/sw of the area and late night timing. && .LONG TERM...(Tuesday through Saturday) Issued at 212 PM EDT Sun Sep 18 2022 Extratropical remnants of Typhoon Merbok amplify through cntrl into se Canada midweek with vigorous cold frontal push south into the OH valley late Wed. Rather lackluster moisture return ahead of this sys late day with a small chc showers followed by much cooler temps Thu- Fri before moderating next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 149 AM EDT Mon Sep 19 2022 A strong upper jet was approaching and was helping to fire convection in both the left exit region and right entrance region. The activity in the left exit region should come very close to SBN according to the latest obs & trends as well as high resolution model data. Kept the timing very close to the previous TAFs. Less confident in storms at FWA given a more stable environment and less upper level support. Otherwise, MVFR conditions should develop around daybreak and lift by early afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili/Skipper SYNOPSIS...Marsili SHORT TERM...T LONG TERM...T AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 18, 11:17 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1117 PM EDT Sun Sep 18 2022 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-200330- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1117 PM EDT Sun Sep 18 2022 /1017 PM CDT Sun Sep 18 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Scattered thunderstorms are expected overnight. Storms are expected to generally remain below severe levels, but an isolated severe thunderstorm is possible across northern Indiana. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-200330- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1117 PM EDT Sun Sep 18 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. While no severe weather is expected, winds and waves may be higher in storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Conditions will likely be hazardous to small craft Wednesday through Thursday.
In the hours before
Special weather statement, Sep 19, 1:49 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Northern Indiana
149 AM EDT Mon Sep 19 2022
INZ103-MIZ177-277-190615-
Northern La Porte IN-Northern Berrien MI-Southern Berrien MI-
149 AM EDT Mon Sep 19 2022
...Strong thunderstorms will impact portions of northeastern La Porte
and Berrien Counties through 215 AM EDT/115 AM CDT/...
At 147 AM EDT/1247 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles west of Lake
Michigan Beach to near Stevensville to Long Beach. Movement was
east at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Michigan City, Benton Harbor, St. Joseph, Buchanan, Fair Plain,
Benton Heights, Bridgman, New Buffalo, Berrien Springs, Watervliet,
Three Oaks, Coloma, Long Beach, Stevensville, Shorewood-Tower Hill,
Paw Paw Lake, Shorewood-Tower Hills-Harbert, Lake Michigan Beach,
Dayton and Sodus.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 80 in Indiana near mile marker 50, and between mile
markers 54 and 61.
Interstate 94 in Indiana between mile markers 42 and 45.
Interstate 94 in Michigan between mile markers 0 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 8622 4176 8643 4176 8652 4171 8653
4167 8672 4176 8691 4183 8678 4192 8666
4213 8653 4212 8649 4224 8636 4224 8622
TIME...MOT...LOC 0547Z 292DEG 44KT 4228 8664 4201 8661 4175 8688
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MARSILISpecial weather statement, Sep 19, 2:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 AM EDT Mon Sep 19 2022
MIZ177-190645-
Northern Berrien MI-
221 AM EDT Mon Sep 19 2022
...A strong thunderstorm will impact portions of northeastern Berrien
County through 245 AM EDT...
At 220 AM EDT, Doppler radar was tracking a strong thunderstorm over
Coloma, or near Benton Heights, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Lake Michigan Beach, Paw Paw Lake, Riverside, Spinks Corners
and Millburg.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 29 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4207 8622 4207 8651 4213 8647 4224 8636
4224 8622
TIME...MOT...LOC 0620Z 264DEG 33KT 4215 8634
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 1:16 AM EDT | Special Marine Warning | IWX | 89 min | |
| Sep 19, 2:54 AM EDT | Special Weather Statement | IWX | Saint Joseph | 36 min |
| Sep 19, 3:05 AM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 55 min |
| Sep 19, 3:34 AM EDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Sep 19, 1:49 AM EDT | Special Weather Statement | IWX | Berrien | 26 min |
| Sep 19, 3:07 AM EDT | Special Weather Statement | IWX | Branch | 53 min |
| Sep 19, 3:41 AM EDT | Special Weather Statement | IWX | Hillsdale | 34 min |
Nearby
Special Weather Statements in Michigan, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.